MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Catalog Number 9600-9288
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arthritis (1723); Bacterial Infection (1735); Cellulitis (1768); Pain (1994); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Date of Event 06/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
"patient" developed swelling around their lead exit sites "beginning" the day after lead removal.Patient presented in the er where they were diagnosed with septic arthritis.Patient underwent three incision and drainage (i&d) procedures which included synovectomy and use of a wound vacuum to treat the issue.Oral and iv antibiotics were prescribed.
 
Additional Manufacturer Narrative
The device history record was reviewed and no anomalies were found.There is no evidence of a device malfunction.The patient developed swelling of the area around their lead exit sites beginning the day after removal of their leads targeting the genicular nerve.Per follow-up provided by a representative in contact with the patient, the patient was seen via telehealth for evaluation and prescribed antibiotics (doxycycline) for presumed cellulitis.Approximately one week after removal of the lead, the patient's symptoms worsened, resulting in severe knee pain and inability to bear weight on the right knee.The patient presented at the emergency department (ed) for further evaluation and was diagnosed with septic arthritis through arthrocentesis.In the days following ed presentation, the patient underwent a total of 3 incision and drainage (i&d) procedures to treat the issue.The first procedure additionally included synovectomy and use of a wound vacuum.A wound culture performed to characterize the issue reportedly grew enterobacter cloacae.The patient was initially administered intravenous (iv) antibiotics (vancomycin and cefepime) and additionally prescribed a six-week course of oral antibiotics (levofloxacin) for further treatment of the issue.No additional information regarding the patient's condition following the i&d procedures was available at the time of this investigation.If additional information becomes available, this investigation will be updated.Per follow-up with a representative in contact with the patient's physician, the physician reportedly suspected that infection was in the patient's knee prior to lead removal and removal of the leads "broke the capsule and allowed it to spread".It's unclear from the information available whether the physician was referring to a contained area of infection breaking or the patient's joint capsule breaking.If the latter, it is possible that the issue may have been caused or exacerbated by lead placement in an inadequate or undesirable location (e.G., within the joint space).Note that the clinician instructions for use advises the user to use imaging (e.G., ultrasound or fluoroscopic guidance) to guide placement of the microlead or stimulating probe.Design of the introducer system is such that the percutaneous probe and sleeve are easier to identify under ultrasound guidance than the introducer needle alone.It is not suspected that the sprint product was faulty or had any specific deficiency based on the information available in this report.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
suite 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
suite 500
cleveland, OH 44122
MDR Report Key22382920
Report Number3011035812-2025-00008
Device Sequence Number12526128
Product Code NHI
UDI-Device Identifier00854001007595
UDI-Public(01)00854001007595(17)260309(10)80214306
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date03/09/2026
Device Catalogue Number9600-9288
Device Lot Number80214306
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/04/2025
Initial Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale